Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 468, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 16, 2011, 4:07 PM CDT for Choctaw County, Oktibbeha County, Mississippi. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2011, 4:07 PM CDT (21:07 UTC)
- Expired
- Jun 16, 2011, 4:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Choctaw County, MS, Oktibbeha County, MS
The radar
The Columbus AFB radar (KGWX), 85 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 4:44 PM CDT | TSTM WND DMG | 2 Nne Ackerman, MS | A COUPLE TREES WERE DOWN |
| Jun 16, 4:44 PM CDT | HAIL 1 | 2 Nne Ackerman, MS | ON COLLIER RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 3:39 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2865 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
119 WUUS54 KJAN 162107 SVRJAN MSC019-105-162145- /O.NEW.KJAN.SV.W.0468.110616T2107Z-110616T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 407 PM CDT THU JUN 16 2011 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CHOCTAW COUNTY IN CENTRAL MISSISSIPPI... WESTERN OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI... * UNTIL 445 PM CDT * AT 407 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR REFORM MOVING EAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHERWOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING FOR MISSISSIPPI. && LAT...LON 3354 8897 3330 8898 3334 8924 3352 8923 TIME...MOT...LOC 2107Z 282DEG 8KT 3345 8916 $$ DL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 11:43 AM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jun 16, 11:43 AM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1143 AM CDT THU JUN 16 2011 .UPDATE...THE BOUNDARY WAS DRAPED ACROSS THE CENTER OF THE CWA. SOUTHERLY WINDS WERE BRINGING PLENTY OF MOISTURE INTO THE AREA...ESPECIALLY THE WEST WHERE DEWPOINTS WERE NEARLY 75. PW VALUES FROM THIS MORNING WERE AROUND 1.75 INCHES. MID LEVEL LAPSE RATES WERE ALSO GOOD AGAIN TODAY. MODELS SUGGESTED THUNDERSTORM ACTIVITY WOULD START EARLY TODAY...BUT THINGS HAVE BEEN SLOW AGAIN TODAY. LOOKS LIKE ACTIVITY IS STARTING IN THE EAST/SOUTHEAST...SO MAY SEE SOME BACKBUILDING INTO THE AREA OVER THE NEXT FEW HOURS. POPS ACROSS THE CWA WERE AROUND 20 PERCENT...WHICH IS GOOD FOR NOW. LOOKING FOR ISOLATED ACTIVITY AT BEST. WITH GOOD LAPSE RATES AND THE POTENTIAL FOR WET MICROBURST TODAY...WILL MAINTAIN STRONG TO SEVERE WORDING...MAY HAVE TO EXPAND THE AREA. KEEPING A CLOSE WATCH ON THE MCS MOVING THROUGH ARKANSAS ALSO. STILL CONCERNED ABOUT OUTFLOW MOVING SOUTHEAST INTO THE DELTA REGION THIS AFTERNOON. WHILE THERE HAVE BEEN A FEW WEAK BOUNDARIES SPAWNED...NONE LOOK STRONG ENOUGH AT THIS TIME TO REACH THE CWA. THE TEMPS WERE GOOD...MADE SOME SMALL TWEAKS TO THE HOURLY VALUES. THE ZONES/STATE ARE ALREADY OUT. && .AVIATION...ISOLATED TSTMS WILL DEVELOP ACROSS THE AREA DURING THE AFTERNOON. ALTHOUGH STORMS WILL BE POSSIBLE AT ANY LOCATION THE BEST CHANCE FOR STORMS WILL OCCUR N OF A LINE FROM GLH-JAN-HBG. SOME STORMS WILL HAVE THE POTENTIAL FOR DAMAGING WIND GUSTS. HAIL WILL ALSO BE POSSIBLE. TSTMS WILL DIMINISH THIS EVENING AND END BY 10 PM. VFR CONDITIONS ARE EXPECTED DURING THE OVERNIGHT HOURS. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 96 72 95 74 / 16 15 5 5 MERIDIAN 97 68 97 72 / 16 23 5 5 VICKSBURG 95 71 95 71 / 16 13 6 5 HATTIESBURG 96 74 96 73 / 16 17 5 5 NATCHEZ 95 74 93 74 / 16 11 5 5 GREENVILLE 97 74 95 75 / 16 15 10 5 GREENWOOD 97 72 96 74 / 16 20 10 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 07/03
Hazardous weather outlook, Jun 16, 2:30 PM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT THU JUN 16 2011 ARZ074-075-MSZ018-019-025>046-048>052-054>058-063>066-072>074- 171930- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 230 PM CDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING. THESE STORMS WILL HAVE THE POTENTIAL FOR WIND GUSTS TO 60 MPH AND QUARTER SIZE HAIL. THUNDERSTORMS WILL DIMINISH IN COVERAGE AFTER SUNSET WITH ACTIVITY ENDING BY 10 PM. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. LAZ007>009-015-016-023>026-MSZ047-053-059>062-171930- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-CLAIBORNE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN- 230 PM CDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 03
In the hours before
Special weather statement, Jun 16, 2:40 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT THU JUN 16 2011
MSZ039-046-162010-
KEMPER MS-NOXUBEE MS-
240 PM CDT THU JUN 16 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES WEST OF PAULETTE AT 239 PM
CDT...MOVING SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NOXUBEE AND NORTHEASTERN KEMPER COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.
LAT...LON 3289 8834 3270 8838 3295 8870 3329 8871
3329 8830
TIME...MOT...LOC 1939Z 310DEG 14KT 3297 8854
DLSpecial weather statement, Jun 16, 2:57 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
257 PM CDT THU JUN 16 2011
MSZ031-162025-
LOWNDES MS-
257 PM CDT THU JUN 16 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER LOWNDES COUNTY AT 257 PM CDT...
MOVING SOUTHEAST AT 5 MPH.
PEOPLE IN SOUTHERN LOWNDES COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3329 8834 3329 8835 3329 8852 3329 8855
3340 8856 3348 8850 3345 8831 3338 8830
TIME...MOT...LOC 1957Z 304DEG 6KT 3335 8847
DLSpecial weather statement, Jun 16, 3:47 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT THU JUN 16 2011
MSZ029-030-033-162115-
CLAY MS-WEBSTER MS-OKTIBBEHA MS-
347 PM CDT THU JUN 16 2011
...STRONG THUNDERSTORMS CONTINUE OVER THE AREA...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF MABEN AT 347 PM CDT...
MOVING SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHWESTERN OKTIBBEHA...EASTERN WEBSTER AND WEST CENTRAL
CLAY COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3348 8892 3351 8908 3354 8908 3353 8917
3355 8928 3373 8931 3373 8919 3375 8918
3375 8903 3376 8902 3376 8894
TIME...MOT...LOC 2047Z 316DEG 11KT 3356 8901
DLSpecial weather statement, Jun 16, 3:49 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 349 PM CDT THU JUN 16 2011 MSZ039-046-162120- KEMPER MS-NOXUBEE MS- 349 PM CDT THU JUN 16 2011 ...STRONG THUNDERSTORMS CONTINUE ACROSS WESTERN NOXUBEE AND NORTHERN KEMPER COUNTIES... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES NORTH OF MASHULAVILLE AT 349 PM CDT...MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN WESTERN NOXUBEE AND NORTH CENTRAL KEMPER COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3285 8880 3329 8881 3329 8862 3285 8853 TIME...MOT...LOC 2049Z 316DEG 11KT 3318 8871 DL
Special weather statement, Jun 16, 3:53 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CDT THU JUN 16 2011
MSZ032-162125-
CHOCTAW MS-
353 PM CDT THU JUN 16 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF REFORM AT 353 PM
CDT...MOVING NORTHEAST AT 5 MPH.
PEOPLE IN CENTRAL CHOCTAW COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3322 8912 3320 8917 3321 8920 3319 8921
3317 8928 3349 8931 3352 8912
TIME...MOT...LOC 2053Z 226DEG 3KT 3345 8921
DLSpecial weather statement, Jun 16, 4:06 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CDT THU JUN 16 2011
MSZ052-162135-
LAUDERDALE MS-
406 PM CDT THU JUN 16 2011
...STRONG THUNDERSTORM OVER EASTERN LAUDERDALE COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER TOOMSUBA AT 406 PM CDT...MOVING
SOUTH AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHEASTERN LAUDERDALE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3226 8842 3224 8843 3224 8867 3249 8864
3249 8842 3236 8841 3231 8842
TIME...MOT...LOC 2106Z 001DEG 5KT 3240 8853
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:04 PM CDT | Special Weather Statement | JAN | Grenada | 31 min |
| Jun 16, 12:22 AM CDT | Special Weather Statement | JAN | Lowndes | 58 min |
| Jun 16, 12:36 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 54 min |
| Jun 16, 12:36 PM CDT | Special Weather Statement | JAN | Kemper | 29 min |
| Jun 16, 1:03 PM CDT | Special Weather Statement | JAN | Noxubee | 27 min |
| Jun 16, 1:34 PM CDT | Special Weather Statement | JAN | Noxubee | 26 min |
| Jun 16, 1:45 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 45 min |
| Jun 16, 2:05 PM CDT | Special Weather Statement | JAN | Clay | 30 min |
| Jun 16, 2:13 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 47 min |
| Jun 16, 2:40 PM CDT | Special Weather Statement | JAN | Noxubee | 30 min |
| Jun 16, 2:53 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 52 min |
| Jun 16, 2:57 PM CDT | Special Weather Statement | JAN | Lowndes | 28 min |
| Jun 16, 2:59 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Webster | 46 min |
| Jun 16, 3:13 PM CDT | Flash Flood Warning | JAN | Kemper, Noxubee | 2 hr |
| Jun 16, 3:20 PM CDT | Flash Flood Warning | JAN | Clay, Oktibbeha, Webster | 115 min |
| Jun 16, 3:47 PM CDT | Special Weather Statement | JAN | Webster | 28 min |
| Jun 16, 3:49 PM CDT | Special Weather Statement | JAN | Noxubee | 31 min |
| Jun 16, 3:53 PM CDT | Special Weather Statement | JAN | Choctaw | 32 min |
| Jun 16, 4:06 PM CDT | Special Weather Statement | JAN | Lauderdale | 29 min |
| Jun 16, 4:18 PM CDT | Special Weather Statement | JAN | Winston | 27 min |
| Jun 16, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 50 min |
| Jun 16, 4:34 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Webster | 41 min |
| Jun 16, 4:50 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 40 min |
| Jun 16, 4:54 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Winston | 51 min |
| Jun 16, 5:03 PM CDT | Flash Flood Warning | JAN | Choctaw, Oktibbeha, Webster | 117 min |
| Jun 16, 5:10 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Oktibbeha, Winston | 30 min |
| Jun 16, 5:16 PM CDT | Special Weather Statement | JAN | Neshoba | 29 min |
| Jun 16, 5:24 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Neshoba, Winston | 51 min |
| Jun 16, 5:42 PM CDT | Special Weather Statement | JAN | Clarke | 28 min |
| Jun 16, 5:49 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 41 min |
| Jun 16, 6:11 PM CDT | Special Weather Statement | JAN | Clarke | 29 min |
| Jun 16, 6:30 PM CDT | Special Weather Statement | JAN | Jasper | 30 min |
| Jun 16, 6:31 PM CDT | Special Weather Statement | JAN | Neshoba, Winston | 29 min |
| Jun 16, 6:39 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 37 min |
| Jun 16, 6:52 PM CDT | Special Weather Statement | JAN | Madison | 33 min |
| Jun 16, 6:57 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin, Scott | 48 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.